Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 162, NWS Bismarck, ND

July 28, 2012Burke County, Mountrail County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2012, 6:24 PM CDT for Burke County, Mountrail County, Williams County, North Dakota. It was in force for 66 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 6:24 PM CDT (23:24 UTC)
Expired
Jul 28, 2012, 7:30 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burke County, ND, Mountrail County, ND, Williams County, ND

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:30 PM CDTHAIL 0.88Nw Northgate, ND
Jul 28, 6:32 PM CDTHAIL 1Flaxton, NDA LOT OF DIME TO QUARTER SIZED HAIL. ALSO STRONG WINDS AND HEAVY RAIN.
Jul 28, 6:50 PM CDTHAIL 1.752 Ne Bowbells, NDQUARTERS WITH A FEW GOLFBALL SIZED HAIL. SIGNIFICANT DAMAGE TO CROPS. WINDS ESTIMATED AT 35 MPH.
Jul 28, 7:01 PM CDTTSTM WND GST 6310 W Lostwood, NDWINDS 55 MPH GUSTING TO 63 MPH.
Jul 28, 7:01 PM CDTTSTM WND GST 651 W Tioga, NDWINDS ESTIMATED AT 65 MPH WITH NICKEL TO QUARTER SIZED HAIL. HEAVY RAIN WITH ZERO VISIBILITY.
Jul 28, 7:01 PM CDTHAIL 11 W Tioga, NDWINDS ESTIMATED AT 65 MPH WITH NICKEL TO QUARTER SIZED HAIL. HEAVY RAIN WITH ZERO VISIBILITY.
Jul 28, 7:11 PM CDTHAIL 1Nw Tioga, NDLOTS OF DIME SIZE HAIL. THE LARGEST WAS QUARTER...WINDS 40 TO 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS53 KBIS 282324
SVRBIS
NDC013-061-105-290030-
/O.NEW.KBIS.SV.W.0162.120728T2324Z-120729T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURKE COUNTY IN NORTHWEST NORTH DAKOTA
  NORTHWESTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
  NORTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 730 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PORTAL TO RAY...AND MOVING EAST
  AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BATTLEVIEW AROUND 640 PM CDT.
  NORTHGATE AND FLAXTON AROUND 645 PM CDT.
  TIOGA AROUND 650 PM CDT.
  POWERS LAKE AROUND 700 PM CDT.
  WHITE EARTH AROUND 705 PM CDT.
  COTEAU AROUND 710 PM CDT.
  BOWBELLS AROUND 715 PM CDT.
  LOSTWOOD AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY 
BUILDING...AND STAY AWAY FROM WINDOWS. MINOR FLOODING OF LOW LYING 
AREAS IS ALSO POSSIBLE DUE TO HEAVY RAIN WITH THESE STORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

&&

LAT...LON 4901 10203 4872 10219 4871 10223 4863 10223
      4811 10251 4827 10351 4863 10317 4864 10289
      4872 10289 4873 10294 4887 10294 4901 10281
TIME...MOT...LOC 2323Z 269DEG 20KT 4898 10246 4840 10314
WIND...HAIL 60MPH 1.00IN

$$

JP MARTIN
3 follow-up statements
097 
WWUS53 KBIS 282337
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT SAT JUL 28 2012

NDC013-061-105-290030-
/O.CON.KBIS.SV.W.0162.000000T0000Z-120729T0030Z/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
637 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...BURKE AND NORTHEASTERN WILLIAMS COUNTIES UNTIL 730 PM
CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTHGATE TO 5 MILES WEST OF
TIOGA...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTHGATE...TIOGA AND FLAXTON AROUND 645 PM CDT.
  POWERS LAKE AROUND 700 PM CDT.
  WHITE EARTH AROUND 705 PM CDT.
  COTEAU AROUND 710 PM CDT.
  BOWBELLS AROUND 715 PM CDT.
  LOSTWOOD AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PING PONG BALL 
SIZE HAIL HAS BEEN REPORTED WITH THESES SEVERE STORMS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU ARE 
IN THE PATH OF THE STORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS.

&&

LAT...LON 4901 10203 4872 10219 4871 10223 4863 10223
      4811 10251 4827 10351 4863 10317 4864 10289
      4872 10289 4873 10294 4887 10294 4901 10281
TIME...MOT...LOC 2336Z 269DEG 20KT 4898 10235 4840 10303
WIND...HAIL 60MPH 1.50IN

$$

JP MARTIN
151 
WWUS53 KBIS 282351
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT JUL 28 2012

NDC013-061-105-290030-
/O.CON.KBIS.SV.W.0162.000000T0000Z-120729T0030Z/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
651 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...BURKE AND EASTERN WILLIAMS COUNTIES UNTIL 730 PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NORTHGATE TO TIOGA TO 
EPPING...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POWERS LAKE AROUND 700 PM CDT.
  WHITE EARTH AROUND 705 PM CDT.
  COTEAU AROUND 710 PM CDT.
  BOWBELLS AROUND 715 PM CDT.
  LOSTWOOD AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4900 10204 4872 10219 4871 10223 4863 10223
      4811 10251 4826 10342 4901 10229
TIME...MOT...LOC 2351Z 269DEG 20KT 4898 10222 4840 10291
WIND...HAIL 60MPH 1.50IN

$$

MARTIN
923 
WWUS53 KBIS 290005
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT SAT JUL 28 2012

NDC013-061-105-290030-
/O.CON.KBIS.SV.W.0162.000000T0000Z-120729T0030Z/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
705 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...EASTERN BURKE AND EAST CENTRAL WILLIAMS COUNTIES UNTIL
730 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOWBELLS TO 6 MILES NORTH OF
WHITE TAIL BAY RECREATION AREA...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITE EARTH AROUND 710 PM CDT.
  LOSTWOOD AND ROSS AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL...UP TO PING PONG 
BALL SIZE...AND HIGH WINDS UP TO 70 MPH. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO 
OCCURRING WITH THESE STORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

STORMS WILL BE CROSSING HIGHWAY 2...FROM TIOGA TO STANLEY BETWEEN 
NOW AND 730 PM CDT.

&&

LAT...LON 4872 10219 4871 10223 4863 10223 4811 10251
      4824 10330 4901 10211 4900 10205
TIME...MOT...LOC 0003Z 269DEG 20KT 4880 10211 4824 10306
WIND...HAIL 70MPH 1.50IN

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:59 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 28, 3:59 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
359 PM CDT SAT JUL 28 2012

.SHORT TERM...NOW THROUGH SUNDAY MORNING...

THE MAIN PROBLEM OF THE DAY IS WITH TIMING AND COVERAGE OF
PRECIPITATION WITH SEVERAL MIDDLE LEVEL IMPULSES OVER CONUS
NOW AIMED AT NORTH DAKOTA...PER WATER VAPOR SATELLITE IMAGERY.

SHOWERS AND THUNDERSTORMS ARE MAINTAINING COVERAGE AND INTENSITY
ALONG I94 CORRIDOR PER 20 UTC RADAR IMAGERY. THE PERSISTENCE OF
THIS FEATURE/CONVECTION OUTLINES THE LOW PREDICTABILITY
ASSOCIATED WITH WEAK MIDDLE LEVEL SHORTWAVES MOVING OVER A CAPPED
AND MODESTLY CONVECTIVELY UNSTABLE ENVIRONMENT. AS A RESULT OF
MAINTENANCE...FORECAST GRIDS HAVE BEEN REACTIVELY UPDATED TO
REFLECT EASTWARD PROPAGATION THROUGH MIDNIGHT.

CURRENT RADAR IMAGERY ALSO INDICATES A STRONG/SEVERE THUNDERSTORM
PRESENTLY OVER SOUTHEASTERN SASKATCHEWAN IS RIGHT MOVING TOWARD
DIVIDE COUNTY...AND SHOULD BE ENTERING THE AREA BY 5 PM CDT. THERE
MAY BE SUFFICIENTLY-DEFINED DYNAMIC SUPPORT MECHANISM FOR A SEVERE
WEATHER THREAT THIS EVENING. TRENDS WILL BE MONITORED.

THE 16 AND 17 UTC HRRR BOTH SUPPORT CONVECTION FORMING SOON AND
IMPACTING NORTHERN NORTH DAKOTA UNTIL JUST AFTER SUNSET. THEY THEN
DIRECT ADDITIONAL CONVECTION INTO WESTERN NORTH DAKOTA TONIGHT AS
THE IMPULSE OVER SOUTHWESTERN MONTANA ADVECTS EASTWARD.

THEREAFTER...SEVERAL SHORTWAVES ARE FORECAST TO MOVE ACROSS THE
DAKOTAS...BUT PREDICTABILITY IS LOW. FORECASTS REFLECT A BLEND OF
09 UTC SREF MEAN WITH ASSORTED MOS GUIDANCE.

TEMPERATURES WILL GENERALLY REMAIN ABOVE AVERAGE THROUGH THE
PERIOD.

.LONG TERM...MONDAY THROUGH SATURDAY...

THE WESTERN ROCKIES AND HIGH PLAINS RIDGE REMAINS QUITE STRONG
THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH PERIODIC CLOSED
LOWS AND SHORTWAVES TOPPING RIDGE BRINGING EPISODES OF THUNDERSTORMS
TO THE FORECAST AREA.

ON MONDAY THE UPPER RIDGE IS WEST OF THE FORECAST AREA...AND WE HAVE
NORTHWEST FLOW ALOFT OVER THE STATE WITH A COOL AND DRY SURFACE HIGH
PRESSURE SYSTEM OVER MANITOBA/MINNESOTA/EASTERN DAKOTAS WHICH SHOULD
KEEP THE AREA FREE FROM CONVECTION.

HOWEVER MONDAY NIGHT AND TUESDAY THE UPPER LEVEL RIDGE MOVES EAST
INTO THE DAKOTAS WITH THE LEADING EDGE OF A CLUSTER OF SHORTWAVE
IMPULSES. A SURFACE LOW/TROUGH THAT DEVELOPS IN RESPONSE IN THE LEE
OF THE ROCKIES MOVES INTO THE WESTERN DAKOTAS DURING THE DAY
TUESDAY. THUS HAVE RAISED CHANCES OF THUNDERSTORMS FOR MONDAY NIGHT
AND TUESDAY A BIT.

TUESDAY NIGHT THROUGH THURSDAY THE TIMING OF SHORT WAVES IS
DIFFICULT AND CONFIDENCE LOW IN PRECIPITATION CHANCES. THUS SPOTTY
SLIGHT CHANCES OF PRECIPITATION THESE TIME PERIODS.

LATE IN THE EXTENDED PERIOD...BEGINNING THURSDAY NIGHT...THE UPPER
LEVEL RIDGE FLATTENS AS A STRONGER SYSTEM ROTATES AROUND HUDSON BAY
LOW AND AND SECONDARY CLOSED FORMS OVER THE CANADIAN PRAIRIE
PROVINCES BRINGING COOLER TEMPERATURES AND INCREASED CHANCES OF
PRECIPITATION TO THE NORTHERN PLAINS.

HIGH TEMPERATURES IN THE MID 80S TO MID 90S FOR MONDAY THROUGH
WEDNESDAY...THEN A COOLING TREND AT THE END OF THE WEEK AS THE
AFOREMENTIONED UPPER LEVEL LOW FROM THE CANADIAN PRAIRIES MOVES
ACROSS THE FORECAST AREA.

&&

.AVIATION...

LARGE AREA OF SHOWERS AND ISOLATED TSTMS AROUND KBIS AND SOUTH TO
THE SD BORDER SHOULD MOVE EWD AND AFFECT KJMS AFT 23Z. TSTMS HAD
DEVELOPED OVER S CENTRAL SASK AND WERE MOVING SEWD...LIKELY
ASSOCIATED WITH A DISTURBANCE THAT IS FORECAST TO MOVE E/SE ACROSS
THE NRN TIER OF COUNTIES - MAINLY N OF KISN...BUT MAY AFFECT KMOT
TAF SITE. LATER TAF ISSUANCES TO PINPOINT BETTER CONFIDENCE IN
TIMING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SCHECK
LONG TERM/AVIATION....JV
Hazardous weather outlook, Jul 28, 4:04 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT SAT JUL 28 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
404 PM CDT SAT JUL 28 2012 /304 PM MDT SAT JUL 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE MAJORITY OF THE
THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER A FEW
THUNDERSTORMS COULD POTENTIALLY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY...AND AGAIN
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHWEST NORTH
DAKOTA.

SCHECK

In the hours before

Special weather statement, Jul 28, 5:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT SAT JUL 28 2012

NDZ047-050-282230-
LOGAN-MCINTOSH-
504 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL MCINTOSH COUNTY...MOVING
NORTHEAST AT 10 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GREEN LAKE...WISHEK

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

ABELING
Special weather statement, Jul 28, 5:23 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT SAT JUL 28 2012

NDZ037-282315-
STUTSMAN ND-
523 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR CENTRAL STUTSMAN COUNTY UNTIL 615 PM
CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT
10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PINGREE...
  BUCHANAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jul 28, 5:41 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT SAT JUL 28 2012

NDZ001-002-282315-
BURKE ND-DIVIDE ND-
541 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR EASTERN DIVIDE AND NORTHWESTERN
BURKE COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CROSBY TO 21 MILES WEST OF CROSBY...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NOONAN...
  LARSON...
  COLUMBUS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jul 28, 6:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT SAT JUL 28 2012

NDZ001-009-282330-
DIVIDE ND-WILLIAMS ND-
604 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DIVIDE AND NORTHWESTERN
WILLIAMS COUNTIES UNTIL 630 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DAGMAR...OR 40 MILES
NORTHWEST OF WILLISTON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRENORA...
  HANKS...
  ZAHL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jul 28, 6:07 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT SAT JUL 28 2012

NDZ001-009-282330-
DIVIDE ND-WILLIAMS ND-
607 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DIVIDE AND NORTHERN
WILLIAMS COUNTIES UNTIL 630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTH OF CROSBY...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILDROSE...
  HAMLET...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jul 28, 6:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HEAVY RAIN       8 W WISHEK              46.26N  99.72W
07/28/2012  M1.00 INCH       MCINTOSH           ND   CO-OP OBSERVER

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:50 PM CDTSevere Thunderstorm WarningBISBurke, Divide55 min
Jul 28, 6:48 PM CDTSevere Thunderstorm WarningBISBurke, Renville, Ward57 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.